Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 266, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2016, 7:09 PM EDT for Edgecombe County, Nash County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2016, 7:09 PM EDT (23:09 UTC)
- Expired
- Aug 21, 2016, 8:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:40 PM EDT | TSTM WND DMG | Kingsboro, NC | SHERIFF'S OFFICE DISPATCHED TO A TREE ACROSS ANTIOCH RD., NEAR KINGSBORO RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
918
WUUS52 KRAH 212309
SVRRAH
NCC065-127-220015-
/O.NEW.KRAH.SV.W.0266.160821T2309Z-160822T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT SUN AUG 21 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 815 PM EDT
* AT 708 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHVILLE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...DORTCHES...RED OAK...
PRINCEVILLE...SHARPSBURG...CONETOE...SPEED AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3592 7806 3601 7809
3609 7802 3606 7754 3604 7753 3604 7747
3602 7744 3600 7743 3600 7741 3599 7741
3590 7734
TIME...MOT...LOC 2308Z 282DEG 29KT 3599 7793
HAIL...0.75IN
WIND...60MPH
$$
267 follow-up statements
261
WWUS52 KRAH 212318
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT SUN AUG 21 2016
NCC065-127-220015-
/O.CON.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
NASH NC-EDGECOMBE NC-
718 PM EDT SUN AUG 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EAST CENTRAL NASH AND EDGECOMBE COUNTIES...
AT 717 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DORTCHES...OR
NEAR ROCKY MOUNT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...DORTCHES...RED OAK...
PRINCEVILLE...SHARPSBURG...CONETOE...SPEED AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE
STRAIGHT LINE WINDS. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3590 7797 3600 7801
3609 7796 3606 7754 3604 7753 3604 7747
3602 7744 3600 7743 3600 7741 3599 7741
3590 7734
TIME...MOT...LOC 2317Z 280DEG 28KT 3599 7785
HAIL...1.00IN
WIND...60MPH
$$
26043
WWUS52 KRAH 212329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT SUN AUG 21 2016
NCC065-127-220015-
/O.CON.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
NASH NC-EDGECOMBE NC-
729 PM EDT SUN AUG 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EAST CENTRAL NASH AND EDGECOMBE COUNTIES...
AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
DORTCHES AND ROCKY MOUNT... MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...DORTCHES...RED OAK...PRINCEVILLE...
SHARPSBURG...CONETOE...SPEED...LEGGETT AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3588 7787 3599 7793
3608 7788 3606 7754 3604 7753 3604 7747
3602 7744 3600 7743 3600 7741 3599 7741
3590 7734
TIME...MOT...LOC 2328Z 279DEG 28KT 3597 7778
HAIL...1.00IN
WIND...60MPH
$$
26496
WWUS52 KRAH 212344
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN AUG 21 2016
NCC127-212353-
/O.CAN.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
NASH NC-
744 PM EDT SUN AUG 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3586 7779 3601 7777
3607 7774 3606 7754 3604 7753 3604 7747
3600 7743 3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 2343Z 279DEG 28KT 3595 7764
$$
NCC065-220015-
/O.CON.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
EDGECOMBE NC-
744 PM EDT SUN AUG 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EDGECOMBE COUNTY...
AT 743 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN TARBORO
AND ROCKY MOUNT...OR A COUPLE OF MILES NORTH OF KINGSBORO...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...PRINCEVILLE...CONETOE...SPEED...LEGGETT...
KINGSBORO AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3586 7779 3601 7777
3607 7774 3606 7754 3604 7753 3604 7747
3600 7743 3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 2343Z 279DEG 28KT 3595 7764
HAIL...0.75IN
WIND...60MPH
$$
26373
WWUS52 KRAH 212354
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT SUN AUG 21 2016
NCC065-220015-
/O.CON.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
EDGECOMBE NC-
754 PM EDT SUN AUG 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL EDGECOMBE COUNTY...
AT 754 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
TARBORO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...CONETOE...SPEED...LEGGETT AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3583 7767 3595 7768
3606 7761 3606 7754 3604 7753 3604 7747
3600 7743 3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 2354Z 282DEG 29KT 3593 7753
HAIL...<.75IN
WIND...60MPH
$$
26802
WWUS52 KRAH 220001
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT SUN AUG 21 2016
NCC065-220015-
/O.CON.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
EDGECOMBE NC-
801 PM EDT SUN AUG 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN EDGECOMBE COUNTY...
AT 801 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF TARBORO...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...CONETOE AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3580 7754 3592 7758
3606 7754 3604 7753 3604 7747 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 0001Z 281DEG 39KT 3596 7743
HAIL...<.75IN
WIND...60MPH
$$
26518
WWUS52 KRAH 220009
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT SUN AUG 21 2016
NCC065-220015-
/O.CON.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
EDGECOMBE NC-
809 PM EDT SUN AUG 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EAST CENTRAL EDGECOMBE COUNTY...
AT 808 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
TARBORO...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CONETOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3588 7744 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 0008Z 283DEG 26KT 3592 7739
HAIL...<.75IN
WIND...60MPH
$$
26188
WWUS52 KRAH 220011
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT SUN AUG 21 2016
NCC065-220021-
/O.EXP.KRAH.SV.W.0266.000000T0000Z-160822T0015Z/
EDGECOMBE NC-
811 PM EDT SUN AUG 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDGECOMBE COUNTY
WILL EXPIRE AT 815 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3579 7748 3588 7744 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 0008Z 282DEG 29KT 3592 7739
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:20 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 21, 3:20 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT SUN AUG 21 2016 .SYNOPSIS... An upper level trough and attendant cold front will progress east through the Mid-Atlantic and Carolinas this evening into tonight. In the wake of the front, dry high pressure will build into the region from the west through mid-week. && .NEAR TERM /TONIGHT/... As of 320 PM Sunday... An upper level trough progressing east through the Great Lakes today and into New England tonight will push a seasonably strong cold front across the area late this evening and overnight. Westerly flow aloft preceding the front and late unfavorable diurnal timing will limit convective pops/coverage across the area with the the highest pops expected over the NW Piedmont and northern Piedmont during the 21z-01z, with rapid weakening thereafter owing to boundary layer cooling/stabilization. There is a small and narrow window for strong to severe storms across Central NC, confined primarily north of Highway 64 and west of the Triangle, between the hours of 3pm to 8 pm. Along the southern fringes of the westerlies, 30kts of shear combined with moderate instability ~1000 to 1200 J/Kg of MLCAPE could support an isolated potential for damaging winds (aided by precip loading and downward momentum transport) and marginally severe hail. Expect convection to end from west-east between 03 to 06z as the surface front /low-level trough/ progress toward the Carolina coast. CAA in the wake of the front will drive overnight lows with temps falling into the mid to upper 60s over the Piedmont and lower 70s across the Sandhills and Coastal Plain. For many places across the area, tonight will be the first time in 4 to 6 weeks in which temps fall below 70 degrees. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 320 PM Sunday... Parent high center over the Middle MS valley will strengthen as it builds eastward into the Mid-Atlantic States Monday-Monday night as heights increase aloft under quasi-zonal flow aloft. While daytime temperatures will only be slightly below normal, nwly flow will advect considerably drier air into the regional with PWATS well below normal, between 0.6-0.75", and bl dewpoints falling into the 50s. Capped aloft by the warm temperatures aloft a stable and dry airmass will yield mostly sunny/clear skies with strong radiational cooling will support some of the coolest temperatures we've since early June. Highs in the 84 to 89. Lows in the upper 50 north to lower/mid 60s south. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 320 PM Sunday... Surface high pressure over the Mid Atlantic states on Tuesday will move off the east coast on Wednesday. Upper level ridging will build over the Southeast from Wednesday through the end of the week, leading to increasing temperatures, with highs in the low 90s by Thursday. Shortwave energy moving along the Canadian border Thursday and Friday will bring a cold front in to the the Mid Atlantic, but with most of the energy lifting northwestward the front will weaken considerably and seems unlikely to make a push in to central NC. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 200 PM Sunday... 24-hr TAF period: Showers and thunderstorms are expected to develop this afternoon and evening, ahead and along a cold front that will move through the area between 00z to 06z Monday. A brief period of sub-VFR conditions in heavy rain may accompany the strongest storms, mainly between 21 to 00z in the west to 00 to 03z in the east. Additionally, in advance of the front, expect occasional wind gusts between 15 to 20kts. Winds will become nwly behind the front passage overnight with VFR conditions expected overnight and through the day on Monday. Looking Ahead: VFR conditions and light winds will prevail through mid-week as dry high pressure builds eastward from the OH Valley into the Mid-Atlantic. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...CBL SHORT TERM...CBL LONG TERM...SEC AVIATION...CBL
Hazardous weather outlook, Aug 21, 3:49 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT SUN AUG 21 2016 NCZ007>011-021>028-038>041-043-222000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 349 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL TRACK EAST ACROSS CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS OR MARGINALLY SEVERE HAIL...PRIMARILY ACROSS PORTIONS OF THE NORTHERN PIEDMONT AND NORTHEAST COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-073>078-083>086-088-089-222000- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 349 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 4:54 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT SUN AUG 21 2016
NCZ007-021>024-038-039-212230-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-PERSON NC-ORANGE NC-
ALAMANCE NC-FORSYTH NC-
454 PM EDT SUN AUG 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
GUILFORD...NORTHWESTERN RANDOLPH...DAVIDSON...PERSON...NORTHERN
ORANGE...NORTHERN ALAMANCE AND SOUTHEASTERN FORSYTH COUNTIES UNTIL
630 PM EDT...
AT 453 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PROVIDENCE TO NEAR HARMONY.
MOVEMENT WAS SOUTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...LEXINGTON...
GRAHAM...ROXBORO...THOMASVILLE...KERNERSVILLE AND CLEMMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3630 7880 3565 8026 3569 8034 3572 8033
3575 8046 3583 8049 3584 8039 3588 8042
3589 8037 3601 8041 3625 7986 3624 7915
3654 7914 3654 7881
TIME...MOT...LOC 2053Z 346DEG 10KT 3649 7934 3588 8074
23Special weather statement, Aug 21, 6:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT SUN AUG 21 2016
NCZ039-040-074>076-212345-
RANDOLPH NC-LEE NC-CHATHAM NC-MOORE NC-MONTGOMERY NC-
644 PM EDT SUN AUG 21 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...LEE...SOUTHERN CHATHAM...MOORE AND NORTHEASTERN MONTGOMERY
COUNTIES UNTIL 745 PM EDT...
AT 643 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BISCOE...OR 8 MILES NORTHEAST OF TROY...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
BISCOE...GOLDSTON...SEAGROVE...WHISPERING PINES AND BROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3559 7979 3565 7898 3561 7899 3559 7892
3527 7922 3521 7913 3517 7914 3521 7925
3516 7933 3509 7941 3536 7987
TIME...MOT...LOC 2243Z 283DEG 33KT 3543 7976
22Special weather statement, Aug 21, 6:45 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT SUN AUG 21 2016
NCZ011-026>028-212345-
HALIFAX NC-NASH NC-EDGECOMBE NC-FRANKLIN NC-
645 PM EDT SUN AUG 21 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN HALIFAX...
NORTHERN NASH...NORTHWESTERN EDGECOMBE AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL 745 PM EDT...
AT 643 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF LOUISBURG...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...LOUISBURG...SCOTLAND NECK...DORTCHES...RED OAK...
ENFIELD...WHITAKERS...CASTALIA...GLENVIEW AND AVENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3604 7737 3596 7823 3604 7835 3614 7828
3630 7742 3626 7741 3625 7738 3623 7738
3621 7739 3620 7737 3606 7734
TIME...MOT...LOC 2243Z 260DEG 34KT 3607 7816
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:54 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Person | 96 min |
| Aug 21, 6:44 PM EDT | Special Weather Statement | RAH | Lee, Moore | 61 min |
| Aug 21, 6:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax | 60 min |
| Aug 21, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.